What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 11:52 PM CST, 1 hour 53 minutes earlier. Its key messages:
- Updated at 1251 AM CDT Fri Sep 19 2025
- Scattered showers and storms early this morning, with the best rain chances gradually moving south and eastward through the morning hours. A few storms may be capable of producing strong to damaging wind gusts and hail.
- Above-normal temperatures through the weekend before potentially cooling down to near-normal by the middle of next week.
- Daily rain and storm chances continue through the weekend and into most of next week.
Area forecast discussion, Sep 18, 11:52 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1252 AM CDT Fri Sep 19 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1251 AM CDT Fri Sep 19 2025
- Scattered showers and storms early this morning, with the best
rain chances gradually moving south and eastward through the
morning hours. A few storms may be capable of producing strong
to damaging wind gusts and hail.
- Above-normal temperatures through the weekend before
potentially cooling down to near-normal by the middle of next
week.
- Daily rain and storm chances continue through the weekend and
into most of next week.
&&
.NEAR TERM...
(Through Friday)
Issued at 1251 AM CDT Fri Sep 19 2025
Mid-level water vapor satellite imagery and RAP analysis shows the
upper low spinning over the Northern Dakotas. Another shortwave is
pushing eastward across the area on the southern periphery of the
trough axis, which will aid in supporting this morning's convection.
Additionally, a weak 850mb boundary draped across northern Oklahoma
has become the focal area of scattered showers and storms early this
morning. Instability is relatively weak with MUCAPE of 500-1000
J/kg, which will support some lightning activity. Northwesterly flow
aloft will help to push storms southeastward through Friday morning.
The environment will be a bit more unstable early this morning
across the southern half of Oklahoma with MUCAPE values in excess of
1500 J/kg and bulk shear of 30-40 knots. Thus, as storms push
southward, the potential for a strong to severe storm increases with
large hail and damaging wind gusts possible.
With the departing trough, precipitation chances are expected to
decrease from north to south this morning with a lull in any
activity this afternoon and evening. However, another shortwave will
eject southeastward across the Plains on the back side of the
departing upper low and bring increased precipitation chances again
late tonight (around Midnight and later) across northern Oklahoma.
With northwesterly flow aloft, the storms will spread southeastward
into central and eastern Oklahoma during the early morning hours
Saturday.
&&
.SHORT TERM...
(Friday night through Sunday night)
Issued at 1251 AM CDT Fri Sep 19 2025
Heading into the weekend, the flow aloft will become more zonal with
the northeastward ejecting upper trough. A disturbance embedded in
the zonal flow, along with modest instability and above-average
temperatures will give way to increased widespread afternoon
scattered showers and storms. A few storms may be capable of
producing strong to damaging winds with a relatively dry sub-cloud
layer and DCAPE values in excess of 1000-1500 J/kg.
This shower and thunderstorm activity may persist overnight Saturday
into Sunday with additional forcing from another shortwave in the
flow aloft. Similar to the last few days, widespread scattered
storms over the weekend will not mean that everyone sees rain. Mid-
level cloud cover will increase Sunday, which in conjunction with
any precipitation will help to keep temperatures a few degrees cooler
than Saturday across portions of northern and central Oklahoma.
However, above-average temperatures are still likely this weekend
with highs ranging from the mid-80s to the mid-90s.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 1251 AM CDT Fri Sep 19 2025
Next week, mean ensemble guidance shows a continuation of daily rain
chances with a potential "cool" down by midweek and temperatures
hovering near-normal for this time of year (70s to 80s). Cluster
analysis shows roughly a 60% chance for a large-scale positively
tilted trough axis to bring a cold front and continued moisture by
mid-week. The greatest uncertainty lies in the exact timing and
strength of this system as deterministic and ensemble guidance has
varying solutions. The trends of this next system will continue to
be monitored through the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1106 PM CDT Thu Sep 18 2025
Scattered showers and thunderstorms are expected after midnight,
especially near/along I-40 (KCSM to KLAW to KOKC/KOUN to KDUA).
These showers/storms will move to the east-southeast. Brief
reductions in visibility are possible with any storms.
Otherwise, light and and easterly winds are expected tonight.
These winds will shift predominantly toward the south/southeast
tomorrow.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 87 70 89 67 / 10 10 30 50
Hobart OK 91 69 92 66 / 10 0 20 60
Wichita Falls TX 92 70 93 68 / 10 0 20 40
Gage OK 85 65 86 61 / 10 10 30 50
Ponca City OK 87 67 87 65 / 0 50 50 50
Durant OK 90 68 92 71 / 40 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....23
AVIATION...10
In the hours before
Special weather statement, Sep 19, 12:02 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Norman OK
102 AM CDT Fri Sep 19 2025
OKZ022-190630-
Washita OK-
102 AM CDT Fri Sep 19 2025
...A strong thunderstorm will impact portions of Washita County
through 130 AM CDT...
At 102 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Burns Flat, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cordell, Burns Flat, Dill City, Corn, Bessie, Foss, Colony, and Cloud
Chief.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 9930 3546 9924 3546 9863 3531 9863
3515 9894
TIME...MOT...LOC 0602Z 285DEG 17KT 3531 9922
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Sep 19, 12:30 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
130 AM CDT Fri Sep 19 2025
OKZ022-023-190700-
Washita OK-Caddo OK-
130 AM CDT Fri Sep 19 2025
...A strong thunderstorm will impact portions of eastern Washita and
northwestern Caddo Counties through 200 AM CDT...
At 130 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Cloud Chief, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cordell, Hinton, Carnegie, Binger, Dill City, Corn, Eakly, Lookeba,
Rocky, Colony, Alfalfa, Cloud Chief, Fort Cobb Reservoir, Albert, and
Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 9890 3547 9831 3529 9831 3508 9859
3508 9862 3512 9864 3511 9864 3511 9866
3510 9871 3512 9875 3512 9908 3527 9918
TIME...MOT...LOC 0630Z 281DEG 23KT 3532 9884
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Sep 19, 1:05 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
205 AM CDT Fri Sep 19 2025
OKZ023-190730-
Caddo OK-
205 AM CDT Fri Sep 19 2025
...A strong thunderstorm will impact portions of southern Caddo
County through 230 AM CDT...
At 205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alfalfa, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anadarko, Carnegie, Cyril, Fort Cobb, Verden, Cement, Eakly,
Gracemont, Alfalfa, Fort Cobb Reservoir, Albert, Lake Chickasha, and
Stecker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9862 3523 9809 3486 9809 3496 9845
3508 9862
TIME...MOT...LOC 0705Z 281DEG 22KT 3523 9854
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Sep 19, 1:21 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
221 AM CDT Fri Sep 19 2025
OKZ024-025-027>029-190745-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
221 AM CDT Fri Sep 19 2025
...A strong thunderstorm will impact portions of northeastern Grady,
western Oklahoma, northwestern Cleveland, Canadian and northwestern
McClain Counties through 245 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
El Reno, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Western Oklahoma City, southwestern Edmond, El Reno, Newcastle,
Yukon, Bethany, Mustang, Warr Acres, The Village, Tuttle, Piedmont,
Nichols Hills, Union City, Minco, Okarche, Concho, Woodlawn Park,
Richland, Wiley Post Airport, and The Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3569 9749 3524 9756 3538 9809 3555 9807
3573 9797 3573 9796
TIME...MOT...LOC 0721Z 281DEG 22KT 3552 9794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Sep 19, 1:28 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
228 AM CDT Fri Sep 19 2025
OKZ023-027-190800-
Grady OK-Caddo OK-
228 AM CDT Fri Sep 19 2025
...A strong thunderstorm will impact portions of northwestern Grady
and southeastern Caddo Counties through 300 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Gracemont, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chickasha, Anadarko, Minco, Fort Cobb, Verden, Cement, Amber,
Gracemont, Pocasset, Norge, Albert, Lake Chickasha, Fort Cobb
Reservoir, Ninnekah, Stecker, and Laverty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9848 3527 9848 3530 9793 3511 9786
3487 9791
TIME...MOT...LOC 0728Z 281DEG 22KT 3513 9828
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Ware